Alert archive / Tennessee / River Flood Advisories in 2022

River Flood Advisory 21, NWS Nashville, TN

January 20, 2022Giles County, Tennessee

NWS Nashville, TN issued this river flood advisory at Jan 20, 2022, 4:35 AM CST for Giles County, Tennessee. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jan 20, 2022, 4:35 AM CST (10:35 UTC)
Expired
Jan 21, 2022, 9:30 AM CST
In force
29 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 18.68 ft at Jan 20, 2022, 4:00 PM CST.

actionminormoderate10203001/2001/2101/22
Action stage
16 ft
Minor stage
20 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

812 
WGUS84 KOHX 201035
FLSOHX

Flood Advisory
National Weather Service Nashville TN
435 AM CST Thu Jan 20 2022

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

For the Richland Creek...including Pulaski...elevated river levels 
are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1045 PM CST.

&&


TNC055-210445-
/O.NEW.KOHX.FL.Y.0021.220120T1035Z-220121T1800Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
435 AM CST Thu Jan 20 2022

...FLOOD ADVISORY IN EFFECT FROM EARLY THIS MORNING TO EARLY 
TOMORROW AFTERNOON...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...Richland Creek Above Pulaski.

* WHEN...From early this morning to early tomorrow afternoon.

* IMPACTS...At 16.0 feet, Flooding of low lying agricultural land 
  along the river begins

* ADDITIONAL DETAILS...
  - At 4:00 AM CST Thursday the stage was 16.9 feet and rising.
  - Forecast...The river is expected to rise to a crest of 17.5
    feet this evening.
  - Action stage is 16.0 feet.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3505 8688


$$

10
2 follow-up statements
642 
WGUS84 KOHX 210356
FLSOHX

Flood Advisory
National Weather Service Nashville TN
956 PM CST Thu Jan 20 2022

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

For the Richland Creek...including Pulaski...elevated river levels 
are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued Friday afternoon at 1200 PM CST.

&&


TNC055-211800-
/O.CON.KOHX.FL.Y.0021.000000T0000Z-220121T1800Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
956 PM CST Thu Jan 20 2022

...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Richland Creek Above Pulaski.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 16.0 feet, Flooding of low lying agricultural land 
  along the river begins

* ADDITIONAL DETAILS...
  - At 9:00 PM CST Thursday the stage was 18.42 feet and falling.
  - Forecast...The river has crested and is now falling.
  - Action stage is 16.0 feet.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3505 8688


$$

21
528 
WGUS84 KOHX 211530
FLSOHX

Flood Advisory
National Weather Service Nashville TN
930 AM CST Fri Jan 21 2022

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

TNC055-211630-
/O.CAN.KOHX.FL.Y.0021.000000T0000Z-220121T1530Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
930 AM CST Fri Jan 21 2022

...FLOOD ADVISORY IS CANCELLED...

The Flood Advisory is cancelled for
  the Richland Creek Above Pulaski.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Friday the stage was 15.7 feet and falling.
  - Forecast...The river is expected to fall to 9.0 feet
    Wednesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3505 8688


$$

27

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 20, 3:32 AM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Jan 20, 3:32 AM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
332 AM CST Thu Jan 20 2022

.DISCUSSION...

Broke out an early this morning zone grouping in zone forecast
product to continue mention of wintry mix that is currently
proceeding eastward across mid state region mainly east of I-65
Corridor at bottom of hour. Had a light dusting of snowfall here
at NWS Nashville Office in Old Hickory around 1 AM CST. Reports
currently received of locations east of our office seem to be in
line with a light snowfall dusting before wintry precipitation
finally ends. Latest CONSShort model solution really initializing
current radar coverage well and leaned toward its solution
through remainder of early morning hours today. Thus believe all
wintry precipitation should be east of mid state region by around
7 AM CST. Also previously issued a special weather statement
emphasizing patchy black ice formation across mainly elevated
surfaces, bridges, overpasses, and secondary shaded roadways
through morning hours today. Sustained north winds 10 to 20 mph
with gusts approaching 30 mph at times should help in drying major
roadways out across our area, but certainly can not rule out some
slick spots remaining. Temperatures should remain below freezing
across entire mid state through at least morning hours today.

Otherwise, leaned toward a consensus blended model solution
forecast through next Wednesday afternoon unless otherwise noted.
Those mild high temperatures of yesterday will be a thing of the
past. Cold front has now pushed south of mid state region. A
broad Upper Midwest surface high pressure system has begun to
march its cold air advection influences into mid state region,
letting everyone know, at least temperature wise, not only across
our area, but much of central and eastern contiguous U.S., that
Old Man Winter is still alive and well. An upper level trough
passage will occur Friday afternoon, but best moisture now looks
to be well east of our area and thus removed previous mention of
isolated snow showers across Cumberland Plateau Region on Friday
afternoon. This strong surface high pressure center is going to
drift slowly southeastward into Upper Ohio River Valley Region by
Friday evening. Although it will be dry through next Monday
afternoon after this mornings remaining wintry mix pushes eastward,
some of the coldest temperatures this winter season will be
experienced across mid state region today through Friday night.
Highs today and Friday will generally range upper 20s north and
Cumberland Plateau Region to lower 30s south. Lows tonight and
Friday night will be in the teens. With coldest overall temperatures
expected Friday night as apex of surface ridging influences
approach, it certainly can not be totally ruled out that some of
the higher elevations of Cumberland Plateau Region could
experience low temperatures in upper single digits. Although by
no means at wind chill advisory thresholds, wind chills will be
in single digits both tonight and Friday night across much of mid
state region. Temperatures will slowly rebound as weekend into
Monday progresses as this surface high pressure system shifts
eastward and more southerly based surface high pressure influences
begin to take hold. Highs on Monday will actually be a few
degrees above seasonal normal values ranging upper 40s to lower
50s, mid 40s Cumberland Plateau Region. Lows Monday night west of
Cumberland Plateau Region will finally be above freezing.

Latest GFS solution advecting more moisture northward and now
even more quickly than latest ECMWF solution during Monday Night
through Tuesday night time frame. For consistency sake and in line
with consensus blended model solution reasoning, will continue
close to previous forecast of isolated to scattered rain/snow
showers, no significant wintry accumulations expected, through
Tuesday night. Another strong surface high pressure system will
barrel out of Upper Midwest/South Central Canada as Tuesday night
into Wednesday progress. Lows Tuesday night will be in mid 20s
with highs on Wednesday will span mid to upper 30s.

&&

.AVIATION...
06Z TAF DISCUSSION.

Switch from rain to snow has already occurred at CKV with a wintry
mix expected to arrive to BNA/MQY by 06Z and CSV by 09Z. Expected
for periods of decreased vis as this mix moves through. All
precip types should exit the area by 12Z, leaving behind low cigs
through much of the TAF period. Gusty, northerly winds continue,
with gusts upwards of 20 to 25 kts possible before 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      32  19  32  16  39 /  10   0   0   0   0
Clarksville    29  16  30  14  37 /   0   0   0   0   0
Crossville     30  16  27  12  37 /  10   0  10   0   0
Columbia       33  19  34  16  39 /  10   0   0   0   0
Lawrenceburg   33  20  34  16  39 /  10   0   0   0   0
Waverly        29  18  31  16  37 /   0   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......JB Wright
AVIATION........Adcock
Hazardous weather outlook, Jan 20, 3:42 AM CST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
342 AM CST Thu Jan 20 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-211100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
342 AM CST Thu Jan 20 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Patchy black ice formation will be likely on elevated surfaces,
bridges, overpasses, and secondary shaded roadways through
morning hours today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JB Wright

In the hours before

Special weather statement, Jan 20, 2:38 AM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
238 AM CST Thu Jan 20 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-201800-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield,
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina,
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville,
McEwen, Dickson, Ashland City, Kingston Springs, Nashville,
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage,
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown,
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne,
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton,
Waynesboro, Lawrenceburg, and Pulaski
238 AM CST Thu Jan 20 2022

...Patchy Black Ice Possible Through Morning Hours Today...

With temperatures expected to drop across entire mid state region
into the 20s as early morning hours progress, patchy black ice
formation will be likely on elevated surfaces, bridges,
overpasses, and secondary shaded roadways through morning hours.
Treacherous travel conditions could be experienced. Sustained
north winds 10 to 20 mph with gusts approaching 30 mph at times
should help in drying major roadways out across our area,
but some slick spots could still remain. Exercise caution on area
roadways through morning hours today.

JB Wright/Reagan

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 10:02 PM CSTRiver Flood AdvisoryOHXDavidson31 hr
Jan 19, 10:25 PM CSTRiver Flood AdvisoryOHXBedford7 hr
Jan 20, 4:38 AM CSTRiver Flood AdvisoryOHXLawrence19 hr
Jan 20, 4:40 AM CSTRiver Flood AdvisoryOHXHickman6 hr
Jan 20, 4:47 AM CSTRiver Flood AdvisoryOHXPerry6 hr
Jan 20, 10:38 AM CSTRiver Flood WarningOHXPerry4 min
Jan 20, 10:41 AM CSTRiver Flood WarningOHXHickman25 hr
Jan 20, 10:43 AM CSTRiver Flood WarningOHXPerry39 hr
Jan 20, 11:55 AM CSTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne5 days
Jan 20, 11:56 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson48 hr
Jan 20, 11:58 AM CSTRiver Flood AdvisoryOHXPerry, Wayne12 hr
Jan 20, 12:01 PM CSTRiver Flood AdvisoryOHXDavidson, Williamson12 hr
Jan 20, 12:02 PM CSTRiver Flood AdvisoryOHXHumphreys66 hr

Nearby

River Flood Advisories in Tennessee, 2022Every river flood advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.